Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for permanent dark circles under eyes

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Mon, 18 Aug 2014 in Eating Disorders
Question: I have permanent dark circles under my eyes.

Also, I have dark patches of skin on my back.

Background - I have sleeping problems. I can't get sound sleep.

What are my options to cure these problems?
doctor
Answered by Dr. Sunil Gupta 36 minutes later
Brief Answer:
More information would be helpful.

Detailed Answer:
Hello XXXXXXX

I went through your query and also saw the image that you uploaded. I can understand your concern regarding your symptoms.

Sleep disturbances can be due to a lot of factors. One of the most important factors is being preoccupied about something or being tensed. The dark circles could be an effect of sleep disturbances itself. Another possibility is that its is due to some nutritional deficiency.

I would have liked certain more information regarding your condition:

>> How does your mood remain these days?

>> How long is your sleep disturbances from and which one started first, sleep disturbances or dark circles?

>> Hows your appetite?

>> Do you feel active and want to do things or not?

These information will help decide if you have any underlying depression or anxiety which is leading to sleep disturbances. In case, there is evidence of depression, you will benefit from treatment with anti-depressants like escitalopram or mirtazapine. You will have to meet a local psychiatrist for the prescription as these are prescription drugs.

I would also like to have blood investigations in form of complete blood counts, blood sugar, liver and renal function, thyroid function to rule out any nutritional deficiency state or any associated medical condition which might cause the dark circles.

A dermatology consultation for opinion on the dark patches on the back would also be helpful.


I do hope that I was able to answer your query. Please let me know if I can be of further help.

Best wishes,

Dr. Sunil Gupta



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 12 hours later
>> How does your mood remain these days?
I don't feel like doing anything, don't feel like getting up in the morning.

>> How long is your sleep disturbances from and which one started first, sleep disturbances or dark circles?
I have permanent dark circles, its just that these days, they are more prominent and visible. I have erratic sleep schedule usually. Both started simultaneously I guess.

>> Hows your appetite?
Too bad. I get up at 12, reach office by 1 and have 2 bread toasts with milk/bourvita. Another glass of milk at 5. And full dinner at 9.
I am not eating as much as I should.

>> Do you feel active and want to do things or not?
I don't feel like doing anything other than work(which I have to).


>>I would also like to have blood investigations in form of complete blood counts, blood sugar, liver and renal function, thyroid function to rule out any nutritional deficiency state or any associated medical condition which might cause the dark circles.
Can you suggest where can I get these done? I don't even want to get out of my home. I don't feel like I have the energy to do stuff.
doctor
Answered by Dr. Sunil Gupta 26 minutes later
Brief Answer:
Treatment for depression will help you.

Detailed Answer:
Dear XXXXXXX

Thanks for following up and providing more information regarding your condition. From what you have mentioned, you seem to be manifesting symptoms of depression. Feeling lethargic, not wanting to do anything, having sleep disturbances and lack of appetite are all symptoms which indicate underlying depression. The black eyes might be a manifestation of nutritional deficiency as you are not eating adequately.

The blood investigations can be done at any medical laboratory in your locality. Since, blood will have to be withdrawn for the same, you will have to go to the laboratory for the same. In any case, if you want to get rid of your symptoms, you will have to visit a psychiatrist in person too as the medications required are prescription medicines. Like I mentioned in my last response, you will respond well to anti-depressants.

So, I will urge you to meet a psychiatrist without any further delay as earlier the treatment is started, better is the response and prognosis.

I do hope you will do the required and get well soon. Please feel free to ask any further query that you might have. In case you don't have any, please do close the discussion and rate the answer.

Best wishes,

Dr. Sunil Gupta
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Mirtazapine

doctor1 MD

My MD has put me on Mirtazapine (50Mg) for sleep. I have frequent ( once every 2 months) A-fib and have had a kidney removed. I have tried it once and don t like it as I had A-fib the morning after.. I used Zoplicone once and much preferred it. What do you suggest?

doctor1 MD

hi, what I'm needing to know is if the mirtazapine I'm taking which is 1/4 of a 7.5 dosage could lower my blood pressure. My blood pressure is usually fairly normal, but when I was checked yesterday at my doctors, she said it was 98, a little low..I'm 36 female, have been pretty healthy all my life, but also, I started taking Biaxin which I was told increases the mitazapine in your system a bit.

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.

doctor1 MD

23. 5'3. 115. Right now I am taking prenatals(not pregnant), remeron for insomnia and Zoloft for anxiety. I did not take them last night. And woke up around 6. Went to the bathroom, peed a little but had a hard time peeing. Then when I went back to lay down my heart starting racing, my chest got warm and my body was all tingly. My family does have a history Narcolepsy and anxiety and depressions. I had an episode about a month ago about 6 hours after I got the HPV shot. My heart was racing, my vision was getting black and fuzzy, hard time breathing and this tingly and warm feeling was from head to toe. I hope this helps...

doctor1 MD

Ive been taking 15 mg of mirtazapine for over 2 years and recently added deplin 7.50, feel tingling in arms, hands, legs, feet and burning sensations and started feeling nausea. Wondering if the mirtazapine and deplin together aren t agreeing with me?